Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 80, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 12, 2004, 10:21 PM EDT for Orangeburg County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 10:21 PM EDT (02:21 UTC)
- Expired
- Jul 12, 2004, 11:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 130221 SVRCAE SCC075-130315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1019 PM EDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA THIS INCLUDES THE CITY...ORANGEBURG * UNTIL 1115 PM EDT * AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS IN WESTERN ORANGEBURG COUNTY EXTENDING FROM NEAR COPE TO THE AREA NORTHWEST OF ORANGEBURG. SOME OF THE THUNDERSTORMS WITHIN THE LINE WERE LIKELY SEVERE WITH WIND GUSTS OF 40 TO 60 MPH. MOVEMENT WAS EASTWARD NEAR 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ORANGEBURG BY 1045 PM. THE THUNDERSTORMS WILL CONTAIN WIND GUSTS OF 40 TO 60 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1... 800...7 7 5...7 1 9 9. LAT...LON 3362 8094 3339 8110 3321 8080 3345 8061 $$ RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:01 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 12, 9:01 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 901 PM EDT MON JUL 12 2004 .UPDATE... PLAN TO LOWER THE POP TO 20 PERCENT FOR THE REST OF TONIGHT. THE DIMINISHING TREND IN THUNDERSTORM COVERAGE SHOULD CONTINUE BECAUSE OF THE LOSS OF HEATING...BUT INTERACTING OUTFLOW BOUNDARIES AND H5 DIFLUENCE SUPPORTS KEEPING SLIGHT CHANCE POPS OVERNIGHT. && .PREV DISCUSSION... SCATTERED THUNDERSTORMS THIS EVENING WITH MVFR. STRATUS EXPECTED LATE TONIGHT WITH IFR VSBY. CEILINGS SLOWLY GO UP DURING THE MORNING...SCT CU BY 16Z. ISOLATED RW/TSRA STARTING TO DEVELOP WITH LITTLE MOVEMENT. TSTMS ARE EXPECTED TO CONTINUE TO INCREASE IN COVERAGE TIL AROUND SUNSET. MODELS CONTINUE TO LOWER UPPER LEVEL HGTS THRU THE PD AS THE FLOW BECOMES NWLY. WEAK SHORTWAVES CONTINUE TO MOVE ACROSS THE AREA. PH20 GENERALLY CONTINUE 1.5 TO 2.0 INCHES. SFC TROF CONTINUES ACROSS THE AREA THROUGH TUE NGT. CDFNT MOVES IN TO THE WRN CAROLINAS WED AFTN AND OFFSHORE BY THU MORNING WITH DRIER AND A LITTLE COOLER AIRMASS FOLLOWING. WED MAX TEMPS IN THE UPPER 90S WITH AHEAD OF FRONTAL SYSTEM. GFS AND ETA INDICATING SEVERE WEATHER MAY BE AN ISSUE WED AFTN/EVE. ALSO WED AFTN HEAT INDEX READINGS ARE FORECAST NEAR 105 DEGREES. UPPER LEVEL HGTS CONT TO FALL FRI THEN RECOVER SOME SAT-MON. FRONTAL SYSTEM BECOMES NEARLY STATIONARY E/W ACROSS SRN GA IN TO THE OCEAN EARLY FRI. FRONTAL SYSTEM SHOULD BEGIN TO DRIFT NORTHWARD SUN...BECOMING DIFFUSE AND WEAKENING. NEW GFS BRINGS COLD FRONT EWD ACROSS TN/KY SUN AND IN TO THE WRN CAROLINAS MON AM. THIS IS A BIG CHANGE FROM THE RUN SUN/00Z. WILL INCLUDE A CHANCE OF PCPN SUN AND MONDAY, BUT CONFIDENCE IS LOW. MOS TEMPERATURES LOOK OK WITH ONLY MINOR ADJUSTMENTS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 05/05
Hazardous weather outlook, Jul 12, 5:00 AM EDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUL 12 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-131200- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS AND PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER...AND POSSIBLY HAIL UP TO PENNY SIZE. HEAT INDEX VALUES THIS AFTERNOON ARE EXPECTED TO BE AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS. HEAT INDEX VALUES TUESDAY AFTERNOON ARE EXPECTED TO BE BETWEEN 100 AND 105 DEGREES. HEAT INDEX VALUES WEDNESDAY AFTERNOON WILL BE AROUND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.